Paper ID: 5470
On the algorithmic complexity of twelve covering and independence parameters of graphs
Discrete Applied Mathematics, volume 91
Page Numbers : 155-175
Publisher: Elsevier Science
URL: This publication is available at this URL.
The definitions of four previously studied parameters related to total coverings and total matchings of graphs can be restricted, thereby obtaining eight parameters related to covering and independence, each of which has been studied previously in some form. Here we survey briefly results concerning total coverings and total matchings of graphs, and consider the aforementioned twelve covering and independence parameters with regard to algorithmic complexity. We survey briefly known results for several graph classes, and obtain new NP-completeness results for the minimum total cover and maximum minimal total cover problems in planar graphs, the minimum maximal total matching problem in bipartite and chordal graphs, and the minimum independent dominating set problem in planar cubic graphs.
Keywords: covering, independence, total cover, total matching, independent domination